The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Journal of Noncommutative Geometry


Full-Text PDF (651 KB) | Metadata | Table of Contents | JNCG summary
Volume 7, Issue 1, 2013, pp. 1–82
DOI: 10.4171/JNCG/108

Published online: 2013-03-08

On the spectral characterization of manifolds

Alain Connes[1]

(1) Coll├Ęge de France

We show that the first five of the axioms we had formulated on spectral triples suffice (in a slightly stronger form) to characterize the spectral triples associated to smooth compact manifolds. The algebra, which is assumed to be commutative, is shown to be isomorphic to the algebra of all smooth functions on a unique smooth oriented compact manifold, while the operator is shown to be of Dirac type and the metric to be Riemannian.

Keywords: Spectral triples, Dirac operator, spin manifolds

Connes Alain: On the spectral characterization of manifolds. J. Noncommut. Geom. 7 (2013), 1-82. doi: 10.4171/JNCG/108